I am 41 years old and had one ovary removed in 2001 and had to have the other one removed on May 21 of this year. My estrogen levels were 896 before the surgery. I am told I am now in surgical menopause. I have night sweats and I cry a lot. I have a hard time sleeping at night too. One minute I am hot, the next I am cold.
My gyn/onc (the surgeon who did the surgery) gave me a prescription for estradiol. I am going to ask my regular gyn for advice on taking those hormones.
Has anyone here taken estradiol? I have heard that estrogen replacement therapy isn't good, so I don't know if I should take them or not.
I have no advice to offer. I am having a total hyterectomy on July 12th and will be starting hormone replacement therapy and have been trying to research and see what to expect. I am 42 and pre surgery I am having trouble sleeping and tend to get night sweats. Any info you find out I would really appreciate if you would share it with me.
i had total hyterectomy when i was 23 and i can tell you , i had the crying spells etc, i took the hormone replacement for ten years out of that i got to have gall bladder surgery it causes gall stones and had to have breast surgery for active cells masses which it causes to that leads to cancer , i would never take the hormones again and wish i had known than what they cause google them and see if it tells you that it causes gall stones or breast cancer , not sure but i found out first hand it does, now you might be the lucky one and not get them i hope so. but there are other things out there you can take from health stores that wont hurt you . good luck
I had a total hysterectomy last march 06..I've had the hot flashes, still do as a matter of fact..I was taking the hormone replacement activella, but I quit because my insurance doesnt cover it and I haven't found a decent enough job that has good insurance. And my Dr. isn't in practice anymore..Soo I haven't been taking it. I've also had the weight gain..No!!!!!! I think that is one of the Worst side effects..
Also, I'm not sure where to post this, being that I'm not sure if it is from menopause or not,
I've been at a cross between constipated And the runs..But today I've noticed on the left hand side of my inner thigh, but closer inside, in the hair line, it looks and feels to be just like an hemroid..I've been looking online and haven't found anything similar mentioned..I don't have an Dr. now, so I don't know what to do.. Please if anyone has Any idea....
I am in surgical menopause too, age 38. I do take a very low dose of estrogen. I started hot flashes and night sweats the day after my surgery. The estrogen has helped with the hot flashes but I am always warmer than usual and have a very hard time getting to sleep. I was worried about the HRT but my Dr. said not to worry. I still am concerned tho.
I had a full hysterectomy 1999, I started to use HRT and the meds to go with it. My organs were still functional, but doctor suggested that since I was no longer interested in having children I should go ahead and have them all removed. Not discussing with anyone and trusting my doctor I went ahead. Started HRT and used required meds, but he neglected to tell me of the dangers (breast cancer) since my other stuff was removed. Anyway, while on HRT you should examine yourself monthly for lumps, mamos every 6 months. Take enough of the meds to help with symptoms, but do not take more than you need. Since I've had a full hysterectomy, my life has gone done the tubes. Be sure that a partial/full is necessary before you have surgery--it is LIFE CHANGING.
If you are diagnosed with breast cancer, and it was estogen driven medications will be given to halt production of estogen all together which is bad. Of course, there are medications prescriptions, natural, over the counter, but one thing for sure . . .they all cost money. All this I speak with experience and I am still dealing with the damn fallout of full hysterectomy and breast cancer. I am not saying to NOT have a hysterectomy. If you need it, you need it, but be sure there is no alternative. BE SURE and have plenty of information of what you can do to help yourself before and after surgery. Become part of a self-help group by joining or starting one yourself. Trust me you'll feel much better knowing you're not alone.
Had complete hysterectomy Dec 2006 and developed night sweats, sleep disorder, depression, day sweats for almost 4 months... Thought it was surgecal meno, but found out later that it's from the anesthesia,,, Takes a goof 4-6 months to get out of your body...Don't take any hormones and I am back to normal now although that I noticed if I eat refined sugar, I break out in a sweat about 10 minutes later, like a hot flash!! Try cleaning out your liver to rid your body of the toxins faster.
I had complete hyterectomy may 2006 at age 40. Developed nights sweats, sleep disorder, depression, dry skin. I used hormone therapy for a few months but stop after learning about all the side effects. Is some one taking any over the counter med. or something natural that can help me.
Hi, and I am sorry to hear that you are having some problems. I totally understand as I went into surgical menopause at age 47.
Please read my profile which you can find by clicking on my name (which is in blue, if a name is not in blue, then that person has not set up a profile).
I need to get to bed...plus I cut my finger, so it is hard to type tonight...I'm a mess :)
I have studied this issue since 2001 and I am confident with the products I use, but they need to be balanced (that is key) and you need to do the homework necessary so you can be armed with information since there is a ton ...A TON...of misunderstanding out there about the help that is available for women that can be taken safely...again, with monitoring, balance, and a healthy lifestyle along with either the bioidentical hormones (which I use) or herbal supplements (that can get confusing, too, though, since there are products out there that make up 'bad' estrogens in our bodies (like by-products from shampoos, plastics, etc.) however, there are good supplements that can be helpful.
On my profile I list resourses and such...I have over 600 posts, but just recently posted on my journal and followed up with comments from me and others, too, who responded to my journal. Fiddle around with the journal...it took me some time to get to the comments and it was MY profile!
Go blue if you can (set up a profile) ..it makes life simpler here and more fun, too. Nice to leave a private message now and then.
i have had abdominal pain for 8 years, when i get my period the pain is unbearable for almost 2 weeks, i wonder if i can live thru it each month.i take percocet for pain, but when i get my period it offers very little relief.i considered having my ovaries taken out.i am 50 and my period comes every 25 days like clockwork.my doctor even tried me on testostorone to stop the periods, i couldnt tolerate it and i cant take any type of birth control. i read up on having your ovaries removed it said you can get dimensia, and it can shorten your life along with the hot flahes and all the things that go along with menopause.so i decided no way. although it did say you absolutely need estrogen at least until you are 50. search menopause and the different replacement therapies there are. research it so you make sure the doctors are giving you the right hormones.hope this helps.
I'm 54 with a total hysterectomy 20 years ago. I've been through the gamut of hrt. I moved to AZ and in finding a new gyn, found a doctor going through menopause. She does bioidentical hormone pellets (and has them herself). They are implanted in my hip and last 3-4 months. They are the best! I get estrogen and testosterone. My body only uses what it needs and they are closest to what we make naturally. My life has changed drastically for the better with regards to menopause and libido. Getting my libido is so wonderful! I hopefully will continue have these implanted untill I die!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.